MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31G 6MM S/C U-100 RELION; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31G 6MM S/C U-100 RELION; PISTON SYRINGE
Model Number 328519
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that one syringe 1.0ml 31g 6mm s/c u-100 relion broke at the cannula during use.The following was reported by the initial reporter: "it was reported the customer found needles with burrs on them,, needle bent and needle broke during use.Verbatim: consumer husband reported found needles with burrs on them.Most all from first bag in this box.Consumers husband reported 1 needle from this box bent when injecting consumer husband reported 1 needle broke when removing from injection site (stomach) denied reuse of needles".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2020-11-18.Investigation summary: customer returned (30) 1cc, 6mm, 31g relion syringes in a sealed poly bags from lot # 8351676.Customer states that they found needles with burrs on them.All returned syringes were tested for point geometry, lube, and cannula od (specs: outer diameter for 31g: 0.0100¿-0.0105¿).All observations fall within specifications.Customer states that the needle broke during use.All returned syringes were examined and no bent or broken cannula was observed.A review of the device history record was completed for batch # 8351676.All inspections and challenges were performed per the applicable operations qc specifications.There was one (1) notification [200798522] noted that did not pertain to the complaint.Bd was not able to duplicate or confirm the customer¿s indicated failure.Root cause cannot be determined at this time as the issue is unconfirmed.

Brand Name
SYRINGE 1.0ML 31G 6MM S/C U-100 RELION
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10860355
Report Number1920898-2020-01584
Device Sequence Number3228050
Product Code FMF
UDI-Device Identifier00681131138345
UDI-Public00681131138345
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328519
Device Catalogue Number328519
Device Lot Number8351676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1